MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Codes Incorrect Measurement (1383); Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxt300 12.5 diopter intraocular lens was explanted because patient's vision was not clear.Patient could not see or read small print.No further information was provided.
 
Additional Manufacturer Narrative
Through follow up it was learned that the lens was explanted from a female patient's left eye.The lens was replaced with the same model lens with a lower diopter power.There was no incision enlargement, no vitrectomy, no sutures and no patient post-op injury reported.(b)(6).Gender/sex: female.If implanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Corrected data: supplemental mdr follow up #1 had an incorrect device code entered.(b)(4) was reported and it should have been coded as (b)(4).(b)(4).Device available for evaluation? yes, returned to manufacturer on 6/13/2017.Device returned to manufacturer? yes.Device evaluation : the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The customer's reported event could not be confirmed in the returned lens sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Investigation clarification added operational problem as a failure mode.No additional information was provided.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6590035
Report Number9614546-2017-00470
Device Sequence Number1278819
Product Code POE
UDI-Device Identifier05050474606234
UDI-Public(01)05050474606234(17)220130
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/30/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by ManufacturerNot provided
07/11/2017
08/07/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date06/23/2017
08/03/2017
08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR